Jump to content

nausea and vomiting gone with medical antinausea meds


Recommended Posts

Hi all,

  I was going through a rough patch with nausea and vomiting, after cutting from 4mg to 3.75mg, it was not easing up and tried gravol and other otc's to get through.  Finally went to my family doctor and was given a pantelen (sorry, I think I spelt this wrong) antinausea drug.  Nausea is gone now.  I'm only at the beginning of this taper, and after 2 years of depression and laying in bed, my family is telling me they expect me to be getting better from here on out.  What do I do if I end up with some other debilitating symptoms?  They think that by me being on this forum, I am only reading about the people who have symptoms and not the people who withdrawal without any symptoms.  I even talked to my aunt who is a psychiatric nurse and she said, she didn't know much about benzos, but said if she was a doctor she would never put a young person like myself on these drugs to begin with.  She works with patients who have dementia who are on high doses of benzos.  She says its oka for these people because they are near the end of their lives! I have joined a gym in addition to trying to get my running back.  From previous posts, I wrote about being an avid runner up until two years ago, when I lost my job and went into a deep depression.  My pdoc says they just don't understand how hard it is going to be for me to get off this stuff!!  When I tell them its harder then any hard street drug like heroin or crack they say "Oh come on." The truth is that I do not have support to get worse, only better.  I have not read one success story without hearing about the hell people went through to get off this stuff. I guess I'm just asking people where do I go from here?  What happens if I get worse before better, what will happen to me, when my husband says, he's had enough, or my family says your going back to the psych ward!  ??  I am terrified right now!!  I cannot afford to have any other problems while coming off these drugs. 

Link to comment
Share on other sites

Hi all,

 I was going through a rough patch with nausea and vomiting, after cutting from 4mg to 3.75mg, it was not easing up and tried gravol and other otc's to get through.

 

It could be that you cut too much at once. You may want to try .125 cut instead (or even half that) and see if you feel better. I'm sorry you're feeling this bad. I know it's hard on family and so frustrating when they think you should be fine. Benzo withdrawal is a lonely journey, it's good to hang with the buddies here and get the support you need from the only people that truly know what this is like.

 

They think that by me being on this forum, I am only reading about the people who have symptoms and not the people who withdrawal without any symptoms.

The thing here is people that withdraw and are not symptomatic aren't going to be looking for support so they're simply not here. We are the unlucky people that suffer the withdrawal syndrome.

 

I hope you're feeling better soon, and know that we are here for you  :mybuddy:    

Link to comment
Share on other sites

  • 2 weeks later...

Thanks so much for your post and sorry I didn't post sooner.  I have not been sleeping well, and have been finding that the nausea is bad again.  I try to get up to do things,but then go back and lay in my bed.  I know that many people have things way worse, but I cannot fathom getting on with my day lately. Has anyone else experienced this? Again, thanks for your post.

 

Link to comment
Share on other sites

Insomnia can be rough but it's normal in withdrawal. Sleep does come back eventually and when it does finally come back, it's a much healthier sleep.

 

What does your taper schedule look like, and where are you at this point?

Link to comment
Share on other sites

Hi, I am now down to 3.5mg.  I think what is complicating things is that I am having trouble finding a decent job.  Money is really tight and I keep seeing myself having to go cold turkey off these meds because I cannot afford them anymore.  This happened in January, and I wound up in a psychiatric hospital, because I went into acute psychosis.  I am really scared right now. 
Link to comment
Share on other sites

Hopefully you'll find work soon, I think you're better off working through wd because it will keep you occupied. Something you may want to try too for the nausea are "Sea-Bands" they're cheep and drug free. I tried them and they worked pretty good for me.

 

Hang on, you'll get there :mybuddy:

Link to comment
Share on other sites

Come to us for support and come to chat. I'm sorry they don't understand. You could always have someone from here explain it to them, or you could have them watch a youtube video or something.
Link to comment
Share on other sites

A couple of prescription meds have worked for me with nausea at least for a while. Back in early February, when I got hit with a virus that caused a very very loud ringing in my ears which the Docs said there was no cure for, they put on Lorazapam for anxiety and  25mg Promethazine (Phenergan) for nausea/vomiting. It is the same drug that they give pregnant women for morning sickness. The Phenergan worked great for about 3 weeks on the nausea and also helped make me drowsy enough to get a few hours of sleep inspite of the noise in my ears. I thought my nausea problems were solved but after about 3 weeks it seemed to have an opposite effect....it seemed to make me agitated and nauseas although, because I was taking other drugs, it is hard to firmly blame the Phenergan. I went back on it again after being off it for several weeks and it seemed to work agin for about a week. A big part of Phenergan is an antihistimine........so flash forward to early July when the ringing was much lower and I was off all drugs except Lorazapam but having trouble getting more than 4 hours sleep/nite.

 

A new doctor put me on 50mg Hydroxyzine Pam. This is pretty much just an antihistimine with few side effects other than making you drowsy which is what I wanted. I took it before bed 2 nights in a row and slept great from 9pm til 6am and woke up feeling truly hungry (none of the typical mild nausea). The only side effect was that I felt like I could have slept longer. I started crossing over from Lorazapam to valium and I slept great for the next 2 weeks without using the Hydroxyzine. Well, yesterday was a rough day for me. Headache and nausea all day until finally at 3pm I decided to dig out that old bottle of Hydroxyzine and see if a 25mg dose would stop the nausea and it worked great. I was able to eat a big dinner with the family at 7pm (fresh King salmon) and I slept from 8pm - 6am. I don't plan to use the Hydroxyzine every day bacause of my experience with the possible kickback I got months ago from the Phenergan (also and antihistimine). But the Hydroxyzine is not addicting. I think the reason Docs may be reluctant to perscribe it for insomnia and nausea is that it does make you drowsy enough that you should not be driving or doing some other types of work. I am retired and I just wanted a break from the constant nausea and I could afford to lay around the house for 12 hours. I think the max imum dose allowed is 100mg although 50 has been plenty for me. I hate suggesting a prescription drug since most have done me more harm than good these past 6 months but I wanted to share my limited positive experience with Hydroxyzine for sleep and nausea. God bless you.

Link to comment
Share on other sites

×
×
  • Create New...